MAUDE Adverse Event Report: TERUMO CLINICAL SUPPLY CO., LTD. PRIORITYONE ASPIRATION CATHETER; CATHETER, EMBOLECTOMY

TERUMO CLINICAL SUPPLY CO., LTD. PRIORITYONE ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Catalog Number 30-6100
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt identification: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.Terumo medical products (tmp)(importer) registration no.2243441 is submitting this report on behalf of terumo clinical supply co., ltd.(manufacturer) registration no.3009500972.Exemption number e2015021.
 
Event or Problem Description
The user facility reported that when the wire was pulled back it went through the side of the tc catheter.This occurred during a percutaneous coronary intervention of the posterior lateral branch.There was no blood loss reported.The patient was reported to be in stable condition.The procedure was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section and to provide the completed investigation results.The actual device was returned for evaluation.Visual inspection revealed that the guidewire lumen tore and the guidewire came out from tore point.After washing the involved device, observed was one crushed and one kinked parts.The guide wire lumen was torn from the exit port toward the tip.Inspection on split part of the guidewire lumen was enlarged and observed and found that it was splitting from the inside to the outside of the lumen in the guidewire lumen.The manufacturing records of the reported lot were reviewed with no findings.Visual inspection is conducted to all products prior to shipping.A review of all incoming inspection of the raw materials was conducted with no findings.Functional testing was conducted using a priorityon, 30-6100 (ug1602/uelt-6fgc-140-rx-st).Guiding catheter is fixed in ptca trainer as its tip is positioned in lca ostia.After fitting y connector to the proximal end of guiding catheter,.014" guide-wire is inserted as its tip is positioned in lad.All procedures are performed in 37c water.Priorityone is advanced over.014" guide-wire until its distal 15 cm or so protrudes from guiding-catheter tip.Then, keeping guide-wire in place, priorityone is retrieved into the guiding catheter.After having tried it several times, we found a loop of guide-wire that was formed between gw-lumen exit of priority and distal end of guiding catheter, and operator felt resistance on priorityone.A.When a loop was formed on guide-wire, priorityone continued to be retrieved against resistance.B.Gw-lumen began to be torn from the proximal port of it.C.Gw-lumen was torn over the whole length, and distal tip became torn off.Quite similar breakage was observed on the sample in this simulation test.In addition, the split of the guidewire lumen reached the tip by progression, and the tip was separated.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be determined based on the available information, it is likely that the aspiration catheter was pulled, leaving the guide-catheter and guide-wire in place.A loop was formed on the guide-wire, and resistance was felt against withdrawal.The looped guide-wire made the gw-lumen tube become torn, and the aspiration catheter and guide-wire became stuck in guide-catheter.The ifu states - direction for use important safety instructions warnings: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel perforation.

Brand Name
PRIORITYONE ASPIRATION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
TERUMO CLINICAL SUPPLY CO., LTD.
3 kawashima-takehaya-machi
kakamigahara, japan 501-6 024
JA  501-6024
MDR Report Key8064665
Report Number3009500972-2018-00002
Device Sequence Number16622204
Product Code DXE
UDI-Device Identifier04543334177254
UDI-Public04543334177254
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number30-6100
Device Lot Number171103570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC'S EXPORT ASPIRATION CATHETER